Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Greetings! This was answered in another question you asked, but ust in case you missed it, I'll re-post it here, too:
Greetings, and thank you for the follow-on questions. Let me answer each in turn:(1) Hard to say, because it could be either or both! Although I'm more inclined to cite the Ativan withdrawal as the culprit. Why? It came on very suddenly, from how you describe it. If it were your thyroid, it would be a bit more insidious in onset. Still, it is good to get the TSH, free T4, and T3 rechecked to be on the safe side.(2) Ativan will not hurt you if you are hypothyroid, although fatigue induced by it may look like hypothyroidism. Ativan, per se, does not have an impact directly either way.(3) Levothyroxine can do either, depending upon the dose and clinical situation. For example, in a normal thyroid, if a large dose of levothyroxine is given, it may induce anxiety because it mimics hyperthyroidism. But, in a person who is anxious or depressed, a low dose of the medication may lead to improvement of symptoms, whether or not the thyroid is hypo. (Of course, if a person is hyperthyroid, levothyroxine will make a person feel worse!).
Please let me know if I may of further assistance. Hang in there!
.OKMH53016130 My son is very anxious. He gets like